Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 28, 2021, 11:09 PM EDT for Buckingham County, Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 11:09 PM EDT (03:09 UTC)
- Expired
- Aug 28, 2021, 11:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 40
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 143 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WWUS81 KRNK 290309
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
1109 PM EDT Sat Aug 28 2021
VAZ046-047-290345-
Buckingham VA-Appomattox VA-
1109 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
east central Appomattox and south central Buckingham Counties through
1145 PM EDT...
At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hixburg, or 9 miles east of Appomattox, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Hixburg...
Sheppards...
Andersonville...
and Toga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
3733 7852 3736 7856 3736 7858 3738 7858
3738 7859 3739 7858 3740 7859 3734 7860
3728 7866 3737 7872 3756 7856 3740 7842
TIME...MOT...LOC 0309Z 233DEG 10KT 3735 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 11:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 28, 11:00 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1100 PM EDT Sat Aug 28 2021
.SYNOPSIS...
Hot and humid weather along with daily scattered showers and
thunderstorms continue through the weekend. Rain chances
increase as we go into the next work week with a tropical air
mass and Ida moving into the region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 10500 PM EDT Saturday...
Convection continues despite outflow racing south through the VA
piedmont, and increasing convective inhibition. Still seeing
some weakening, but a bit of upper forcing/divergence, these
storms could linger well past midnight mainly north/northeast of
our forecast area, but impacting at times a corridor from
Northern Rockbridge/Amherst/Buckingham.
The CAMs are showing weakening and ending soon, but the 12km
NAM holds onto this activity at least past 2am. With increasing
CIN, expect less convection and dissipation by 1-2am.
Previous discussion from early evening...
Just a few storms out there in our forecast area, one over
Charlotte County, and one just along/north of Rockbridge/Bath.
Overall, high res models favor outflow developing more storms
downstream toward Buckingham through this evening, so have
highest pops here, with little to none further south.
Otherwise, no major changes to the overnight forecast, with fog
likely where it rains and in the river valleys.
Previous discussion...
Above normal warmth continues with scattered afternoon
thunderstorms.
A 595dam ridge aloft is centered just to our south today. This
feature does not move much over the next 24-36 hrs as Hurricane
Ida approaches and makes landfall on the Gulf Coast this
weekend. At the surface, a weak trough was across the forecast
area this afternoon. Moisture flux convergence shows this nicely
just west of the Blue Ridge. This boundary will eventually drift
south tonight and wash out, allowing winds to become more
southerly tomorrow.
Area soundings show the subsidence aloft today as well as
relatively light winds. Isolated to scattered showers and
thunderstorms will continue this afternoon and evening,
encouraged by the surface trough. The greatest coverage should
be in the Greenbrier Valley as well as the north VA piedmont,
where a passing short wave this afternoon should help support
slightly more convection. Elsewhere, it is going to be tough to
overcome the subsidence, even with the added surface convergence
afforded by the trough. Measurable QPF amounts will be hit and
miss, but nuisance heavy rainfall and localized flooding will be
possible with the better updrafts. Also, the dry air aloft
could aid in gusty downdraft winds that could down a few trees.
Once convection ends with nightfall, expect another steep inversion
to set up overnight. Trapped low level moisture will set the stage
for another morning of widespread fog. We should see an increase in
high and mid clouds by Sunday afternoon with a tropical moisture
connection setting up between the land falling Ida and the
beginning of our southerly winds. Overnight lows will be about
5-10 degrees above normal and in the 60s to lower 70s. Sunday it
will be in the 80s to mid 90s again. Scattered storms should
develop in the afternoon, mainly over southeastern WV and north
central VA, as a short wave moves through the Ohio Valley. This
should squeeze out some additional rainfall in these areas with
localized flooding and gusty winds again the main threats
through the evening.
Forecast confidence is high for temperatures and precipitation
chances.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...
Scattered showers on the rise ahead of Ida...
A frontal boundary will settle down to our north and east on Monday.
As Ida moves onshore late Monday and begins to recurve to the
northeast Tuesday, more tropical moisture will be introduced to our
area. The interaction of these two features will increase
shower/storm coverage Monday and Tuesday PM. Scattered showers will
crop up around the CWA. The precipitation likely won't be heavy or
widespread enough to create flood concerns.
The start to the week will be quite toasty. Highs on Monday will be
well into the mid 90s toward the Piedmont and Southside areas. The
heat index for those areas will likely creep over 100F for a couple
hours. Even the higher elevation areas west of the Blue Ridge will
feel the warmth. Highs Monday and Tuesday will be in the mid to
upper 80s, an anomaly for those locales.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...
Remnants of Ida come our way...
The highlight of this forecast period is clearly the remnants of
Hurricane Ida, where they will go and how we will feel the impacts
here. Our forecast area is pretty close to center on the forecast
cone for Thursday morning, so at this time it is very likely that we
will see Ida's remnants pass very close to us. Its important to note
that impacts will come before the center of the storm enters the
area, and the forecast cone represents the location of the system's
center. Heaviest rain is progged for Wednesday evening, and
overnight into Thursday, with precipitation tapering off to the west
Thursday as Ida's remnants make their exit. The system is too far
out to reliably discuss rainfall amounts, but flooding is certainly
the main impact we will be watching for with this event.
After Ida's remnants clear the area, Friday and Saturday will be
slightly cooler than the start of this week, and as high pressure
builds back in, we return to the all-too-familiar diurnal isolated
to scattered showers/storms in the afternoons.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 700 PM EDT Saturday...
Isolated to scattered convection should have the greatest
coverage north of a HSP-FVX line, so not going to mention in
tafs this evening. Expect VFR through 00z/Monday. Exceptions
will be fog at LWB/BCB/LYH and possibly ROA/DAN, with typical
IFR or lower at LWB/BCB.
The fog should lift/burn off by 14Z Sunday.
Extended Aviation Discussion...
No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected to persist
through the start of next week. Tropical moisture and more
widespread rainfall chances arrive by mid week, especially when
what's left of Ida arrives Wednesday into Thursday. Morning fog
will continue to favor the mountain valleys and areas that
receive rainfall each day, and will be slow to mix out.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...SH
NEAR TERM...SH/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH/WPHazardous weather outlook, Aug 28, 2:22 PM EDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 222 PM EDT Sat Aug 28 2021 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044- 291830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Mercer-Summers-Monroe- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-023-024-034-035-045>047-059-WVZ507-508-291830- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Charlotte-Eastern Greenbrier- Western Greenbrier- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Widely scattered thunderstorms this afternoon and evening will bring the potential for localized damaging winds and heavy rain resulting in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 9:01 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
901 PM EDT Sat Aug 28 2021
VAZ024-290130-
Rockbridge VA-
901 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
northeastern Rockbridge County through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stuarts Draft to near Montebello to
Brownsburg. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cornwall...
Fairfield...
Brownsburg...
and Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3793 7920 3789 7915 3785 7915 3782 7916
3780 7918 3779 7920 3781 7923 3779 7926
3779 7927 3780 7937 3803 7939
TIME...MOT...LOC 0101Z 298DEG 18KT 3799 7907 3788 7917 3793 7932
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 28, 9:33 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
933 PM EDT Sat Aug 28 2021
VAZ024-290215-
Rockbridge VA-
933 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of extreme
northeastern Rockbridge County through 1015 PM EDT...
At 932 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Brownsburg to near
Vesuvius. These storms were drifting very slowly east-southeastward.
HAZARD...Winds in excess of 30 mph, pea-sized hail, frequent
lightning, and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3792 7919 3788 7915 3786 7915 3784 7916
3782 7916 3780 7917 3779 7920 3779 7921
3781 7923 3780 7925 3798 7930
TIME...MOT...LOC 0132Z 102DEG 2KT 3801 7927 3786 7919
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RABSpecial weather statement, Aug 28, 10:22 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1022 PM EDT Sat Aug 28 2021
VAZ047-290300-
Buckingham VA-
1022 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
Buckingham County through 1100 PM EDT...
At 1021 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyndham to Trenholm to near Dillwyn to
near Wingina. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Toga...
Centenary...
Sheppards...
and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3762 7826 3734 7846 3733 7849 3733 7852
3734 7853 3764 7876 3764 7871 3767 7872
3768 7869 3770 7869 3768 7866 3768 7864
3771 7865 3776 7861 3776 7850 3780 7849
3776 7847 3775 7844 3769 7824
TIME...MOT...LOC 0221Z 309DEG 20KT 3774 7768 3760 7804 3755 7839 3766
7870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 28, 10:28 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1028 PM EDT Sat Aug 28 2021
VAZ024-035-290300-
Amherst VA-Rockbridge VA-
1028 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
east central Rockbridge and north central Amherst Counties through
1100 PM EDT...
At 1028 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vesuvius, or 12 miles east of Rockbridge Baths, moving southeast at 5
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3792 7919 3788 7915 3785 7915 3782 7916
3781 7917 3781 7914 3778 7911 3779 7909
3777 7907 3774 7907 3771 7910 3783 7933
3794 7923
TIME...MOT...LOC 0228Z 305DEG 6KT 3787 7919
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 28, 10:57 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1057 PM EDT Sat Aug 28 2021
VAZ020-024-290330-
Bath VA-Rockbridge VA-
1057 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
northern Rockbridge and southeastern Bath Counties through 1130 PM
EDT...
At 1056 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Millboro to near Bells Valley. Movement was
east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen...
Millboro...
Rockbridge Baths...
Bells Valley...
Brownsburg...
Yost...
and Nimrod Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3793 7922 3787 7947 3801 7974 3808 7947
TIME...MOT...LOC 0256Z 296DEG 9KT 3799 7962 3805 7948
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 28, 11:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1109 PM EDT Sat Aug 28 2021
VAZ046-047-290345-
Buckingham VA-Appomattox VA-
1109 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
east central Appomattox and south central Buckingham Counties through
1145 PM EDT...
At 1109 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hixburg, or 9 miles east of Appomattox, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Hixburg...
Sheppards...
Andersonville...
and Toga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3734 7846 3733 7848 3734 7848 3733 7849
3733 7852 3736 7856 3736 7858 3738 7858
3738 7859 3739 7858 3740 7859 3734 7860
3728 7866 3737 7872 3756 7856 3740 7842
TIME...MOT...LOC 0309Z 233DEG 10KT 3735 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:01 PM EDT | Special Weather Statement | RNK | Rockbridge | 29 min |
| Aug 28, 9:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Aug 28, 10:22 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 28, 10:28 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Aug 28, 10:57 PM EDT | Special Weather Statement | RNK | Rockbridge | 33 min |
| Aug 28, 11:05 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:11 PM EDT | Special Weather Statement | RNK | Buckingham | 49 min |
| Aug 28, 11:27 PM EDT | Special Weather Statement | RNK | Rockbridge | 48 min |
| Aug 28, 11:30 PM EDT | Special Weather Statement | RNK | Appomattox | 30 min |
| Aug 28, 11:38 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 43 min |
| Aug 28, 11:49 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge | 6 hr |
| Aug 28, 11:51 PM EDT | Special Weather Statement | RNK | Amherst | 24 min |
| Aug 29, 12:02 AM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
| Aug 29, 12:05 AM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Aug 29, 12:07 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 53 min |
| Aug 29, 12:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| Aug 29, 12:30 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 60 min |
| Aug 29, 12:39 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford | 3 hr |
| Aug 29, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 61 min |
| Aug 29, 1:41 AM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Aug 29, 2:00 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | RNK | Alleghany | 24 min |
| Aug 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 55 min |
| Aug 29, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt | 67 min |
| Aug 29, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 51 min |
| Aug 29, 3:48 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Aug 29, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 44 min |
| Aug 29, 4:19 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Aug 29, 4:33 PM EDT | Special Weather Statement | RNK | City of Covington | 27 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 44 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 36 min |
| Aug 29, 5:30 PM EDT | Special Weather Statement | RNK | Montgomery | 30 min |
| Aug 29, 6:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 29, 6:11 PM EDT | Special Weather Statement | RNK | Giles | 19 min |
| Aug 29, 6:17 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 29, 6:41 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 34 min |
| Aug 29, 6:42 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 33 min |
| Aug 29, 6:57 PM EDT | Areal Flood Advisory | RNK | Montgomery | 3 hr |
| Aug 29, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 27 min |
| Aug 29, 7:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 117 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 44 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 35 min |
| Aug 29, 7:55 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Aug 29, 12:54 PM EDT | Special Weather Statement | RNK | Greenbrier | 36 min |
| Aug 29, 12:57 PM EDT | Special Weather Statement | RNK | Summers | 33 min |
| Aug 29, 1:31 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Aug 29, 5:25 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Aug 29, 5:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 29, 6:06 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
| Aug 29, 6:20 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 29, 6:44 PM EDT | Special Weather Statement | RNK | Monroe | 31 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | RNK | Summers | 27 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.